Hail, Colorado
- When
- March 7, 11:50 AM CST
- Where
- Colorado County, 5 mi S of Weimar
- Measured
- 0.88 in hail
- Property damage
- $3,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.633, -96.783
9 hail, 4 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Mar 7, 9:28 AM CST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 928 AM CST MON MAR 7 2005 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS A LARGE PART OF SOUTHEAST TEXAS. ONE STRONG CLUSTER ALONG THE BRAZORIA/GALVESTON COAST HAVE ALREADY PRODUCED NEARLY 2 INCHES OF RAIN AS WELL AS PEA SIZED HAIL. OTHER STRONGER STORMS DEVELOPING OUT WEST OVER WHARTON AND COLORADO COUNTIES. WARM FRONT HAS WORKED ITS WAY ACROSS THE COUNTY WARNING AREA...ALLOWING A MOIST AND INCREASINGLY UNSTABLE AIR MASS TO RETURN TO THE AREA. EXPECT THUNDERSTORM DEVELOPMENT TO CONTINUE THROUGHOUT THE DAY AND INTO THE EVENING HOURS. LARGE HAIL AS WELL AS DAMAGING WINDS ARE POSSIBLE WITH SOME OF THE STRONGER CELLS. LATEST MD FROM SPC INDICATES A WATCH MAY BE FORTHCOMING IN THE NEXT HOUR OR SO. WILL HOLD OFF ON UPDATING THE ZONES UNTIL THE BOX IS ISSUED. AT THIS TIME...THE ONLY CHANGES NECESSARY WILL BE TO CLEAN UP THE TEMPORAL WORDING. 46 && .PREV DISCUSSION... FOR THE NEXT FEW HOURS WILL HAVE SOME PATCHY FOG DEVELOPING ACROSS THE AREA AS THE WARM FRONT OVER THE CENTRAL ZONES LIFTS SLOWLY NORTH. SCATTERED SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO DEVELOP IN THE WARM SECTOR EAST OF THE WEAK LOW NEAR LRD AND MOVE NORTHEAST AS OTHER STORMS DEVELOP NORTH OF THE WARM FRONT IN THE HILL COUNTRY AND MOVE NORTHEAST AS WELL. VORT EMBEDDED IN THE SOUTHWESTERLY FLOW NEAR BIG BEND SHOULD MOVE EAST AND NORTHEAST AND THE PROFILERS INDICATING INCREASING STRENGTH OF THE JET ACROSS THE HILL COUNTRY REGION...THIS COMBINED WITH A LITTLE HEATING TODAY AND THE ATMOSPHERE BECOMES MUCH MORE UNSTABLE. EXPECTING TO SEE SCATTERED SHOWERS AND THUNDERSTORMS BECOME MORE NUMEROUS THROUGHOUT THE DAY. MODELS SEEM TO BE UNDER-FORECASTING THE STRENGTH AND DIRECTIONAL SHEAR OF THE WINDS BELOW 850 MB AND GIVEN THE INCREASING INSTABILITY THROUGHOUT THE DAY THOROUGHLY EXPECT TO SEE SEVERE THUNDERSTORMS DEVELOP. IF THE GUIDANCE IS CORRECT THEN LIS OF -5 TO -8 AND CAPES OF 1250-2500 WILL BE POSSIBLE. THE POSSIBLE SAVING GRACE IS THAT WINDS SHOULD BECOME MORE WESTERLY THIS AFTERNOON AND THIS MAY REDUCE THE HELICITY. BUT STILL EXPECT TO SEE LONG LIVED MESOCYCLONES WITH THE THREAT OF LARGE HAIL...DAMAGING WINDS...AND POSSIBLY TORNADOES BUT THESE MAY ONLY BE IN A SHORT WINDOW BETWEEN 10 AND 3 PM. FAST MOVING STORMS 20-25 KNOTS SHOULD PRECLUDE ANY BIG ACCUMULATIONS OF RAIN BUT INDIVIDUAL STORMS WILL PROBABLY BE CAPABLE OF LAYING DOWN INTENSE RAIN...IF ANY EXCESSIVE RAINS DO OCCUR WOULD ANTICIPATE THEM TO BE NORTHEAST TO EAST OF NAVASOTA BUT CONFIDENCE ON HEAVY AMOUNTS IS LOW. THE COLD FRONT CURRENTLY IN OK AND EXTREME NORTH TEXAS SHOULD BE MOVING INTO THE NORTHERN FORECAST AREA AROUND 22Z AND OFF THE COAST BY MIDNIGHT BUT THE RAIN THREAT SHOULD BE ENDING BEFORE MIDNIGHT AS INSTABILITY WANES AND LOW LEVEL CONVERGENCE WEAKENS. SHORT LIVED RESPITE FROM THE RAIN TUESDAY AND TUESDAY NIGHT BEFORE A VIGOROUS UPPER LEVEL TROUGH DROPS DOWN THROUGH THE PLAINS AND HOOKS UP WITH THE SOUTHERN STREAM. GFS/ECMWF HAVE BEEN VERY CONSISTENT WITH THIS PHASING AND LEADING TO A LOT OF LIFT DEVELOPING JUST TO THE NORTHWEST OF THE FORECAST AND AREA AND PROPAGATING SOUTHEAST INTO THE REGION...THE LIMITING FACTOR IS PROBABLY GOING TO MOISTURE. IF STORMS DEVELOP WOULD NOT BE SURPRISED TO SEE THEM GO SEVERE WEDNESDAY. THIS SYSTEM EXITS THE AREA WEDNESDAY EVENING AND MILD NEAR SEASONAL TEMPERATURES SHOULD BE ON TAP THROUGH SATURDAY. ECMWF INDICATES THAT ANOTHER SOUTHERN STREAM SYSTEM WILL GET ITS ACT TOGETHER ON SUNDAY TO THE WEST AND MOVE INTO THE AREA...AGAIN THE ISSUE MAY BE AVAILABLE MOISTURE...HAVE GONE WITH 20 POPS FOR SUNDAY. 45 && .AVIATION... IFR CEILINGS PREVAILING OVER NORTHERN HALF OF CWFA EARLY THIS MORNING INCLUDING CLL. MAINLY BROKEN LOW CLOUD COVER OVER SOUTHERN PORTIONS BUT CEILINGS QUITE VARIABLE AT MVFR CONDITIONS. PATCHY LIGHT REPORTED BY SEVERAL SITES. UPPER LEVEL IMPULSE PRODUCING A CLUSTER OF THUNDERSTORMS BETWEEN JCT AND DRT AND STEERING PATTERN ALOFT SHOULD BRING THIS CLOSE TO OUR NW ZONES NEAR 12Z. WE SHALL MENTION TSRA FOR CLL AROUND THIS TIME FRAME. WINDS ACROSS CWFA WILL BECOME MORE SOUTHWEST BY MID MORNING AND SHOULD STAY THAT WAY ALL DAY. 37 && .MARINE... EXPECT NEAR SCEC CONDITIONS FOR 20-60 NM REGION TO GO BELOW THRESHOLD IN A FEW HOURS AS WINDS START TO BECOME MORE SSW WITH THE PRESSURE GRADIENT RELAXING A BIT. WIND DIRECTION WILL SHIFT FROM SW TO W DURING THE EVENING BECOMING MORE NW AFTER MIDNIGHT. WINDS SHOULD PICK UP RAPIDLY ACROSS COASTAL WATERS TOWARD 12Z TUESDAY AND GRADUALLY DECREASE IN SPEEDS WHILE BECOMING NE IN DIRECTION. EXPECT SCA CONDITIONS TUESDAY WITH RELATIVELY STRONG OFFSHORE FLOW. TIDE LEVELS EXPECTED TO GO SLIGHTLY BELOW NORMAL LEVELS THEN. 37 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 73 46 68 47 66 / 60 20 0 20 40 HOUSTON (IAH) 74 52 70 47 69 / 70 30 0 10 40 GALVESTON (GLS) 71 57 69 54 68 / 60 30 0 10 30 && .HGX WATCHES/WARNINGS/ADVISORIES... .TX...NONE. .GM...SMALL CRAFT SHOULD EXERCISE CAUTION GULF WATERS. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 647 AM CST MON MAR 7 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 080400- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY- WALKER-WALLER-WASHINGTON-WHARTON- 647 AM CST MON MAR 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY THIS EVENING... .DAY ONE...TODAY AND TONIGHT. A WARM FRONT OVER THE REGION WILL DRIFT SLOWLY NORTH THEN BECOME STATIONARY AS AN UPPER LEVEL DISTURBANCE NEAR THE BIG BEND MOVES EAST. A COLD FRONT OVER OKLAHOMA AND EXTREME NORTH TEXAS EARLY THIS MORNING WILL DROP SOUTH AND SHOULD MOVE INTO THE REGION AFTER 2 PM. THUNDERSTORMS SHOULD CONTINUE TO DEVELOP THIS MORNING BETWEEN CORPUS CHRISTI AND EDNA AND MOVE NORTHEAST. THE ATMOSPHERE OVER SOUTHEAST TEXAS WILL BECOME INCREASINGLY UNSTABLE WITH DAYTIME HEATING AND BY LATE THIS AFTERNOON STRONG INSTABILITY WILL BE IN PLACE TO AID THE STRENGTHENING OF THUNDERSTORMS. THE STORMS WILL BRING THE POSSIBILITY OF LARGE HAIL...DAMAGING WINDS AND POSSIBLY BRIEF TORNADOES. THE GREATER CHANCE FOR SEVERE WEATHER WILL OCCUR DURING THE AFTERNOON HOURS. THE COLD FRONT SHOULD BE MOVING OFFSHORE BETWEEN 8 PM AND MIDNIGHT ENDING THE THREAT OF STORMS OVER LAND THOUGH THEY MAY CONTINUE TO BE POSSIBLE OVER THE COASTAL WATERS THROUGH MIDNIGHT. THE STORMS WILL BE MOVING QUICKLY BUT WILL BE CAPABLE OF BRIEF HEAVY DOWNPOURS. RAINFALL ACCUMULATIONS OF UP TO ONE AND ONE HALF INCHES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT WILL MOVE THROUGH THE REGION WEDNESDAY AND STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT.... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY LATE THIS MORNING.
The Austin/San Antonio radar (KEWX), 121 km away, was scanning. The volume nearest the first event began at 17:50 UTC.
9 hail, 4 thunderstorm wind, 1 lightning. Local standard time, as filed.
Hail reported at intersection of Highway 290 and Beltway 8.
Hail reported at intersection of Clay and Blaylock roads.
Hail reported at intersection of Highways 90 and 36.
Shopping Center sustained roof damage at 4200 Fairmont Parkway.
Hail reported at the intersection of Interstate 45 South and Beltway 8.
Tree down at 3700 Bay Area Blvd.
18 inch diameter tree snapped in half at 4416 Fairmont Parkway.
Lightning strike damaged residential home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444412, 5444413, 5444414, 5444522, 5444523, 5444524, 5444525, 5444526, 5444527, 5444528, 5444529, 5444530, 5444531, 5444532.